MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 11MM X 18.9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 11MM X 18.9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181118
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date of event: the date of the event was not reported.Procode: krd/hcg a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The images were reviewed by independent physician and the results are as follows.The imaging demonstrates a bifurcation aneurysm at various coiling stages, and it is unclear if a final image is presented as there is a microcatheter in all images.The aneurysm appears to be a distal aca aneurysm; however, the orientation of the images and the magnification makes identifying the aneurysm location challenging.Coil herniation is not appreciated in the imaging or other issues related to the procedure.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00354.
 
Event or Problem Description
As reported by the field, the delivery system of a 11mm x 18.9cm micrusframe18 coil (mfr181118, l13717) and a 12mm x 20.7cm micrusframe18 coil (mfr181220, l11577) are causing some concerns, the coils do not fill the aneurysm as well as the user was hoping.It is difficult to position them.They are either protruding into a vessel or are difficult to be fully advanced.The user reported that sometimes they cannot advance a coil fully and it¿s not due to sizing, perhaps it is indeed due to the delivery system.The catheter kick back is very concerning.The systems, especially the delivery wire feels very stiff.It¿s requiring some manipulation.Deployment of coils takes too long, as they are not easy to handle, which presents a risk of clot forming.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the delivery system of a 11mm x 18.9cm micrusframe18 coil (mfr181118, l13717) and a 12mm x 20.7cm micrusframe18 coil (mfr181220, l11577) are causing some concerns, the coils do not fill the aneurysm as well as the user was hoping.It is difficult to position them.They are either protruding into a vessel or are difficult to be fully advanced.The user reported that sometimes they cannot advance a coil fully and it¿s not due to sizing, perhaps it is indeed due to the delivery system.The catheter kick back is very concerning.The systems, especially the delivery wire feels very stiff.It¿s requiring some manipulation.Deployment of coils takes too long, as they are not easy to handle, which presents a risk of clot forming.There was no patient injury reported.Imaging was provided.The device was not returned for analysis; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13717 number, and no non-conformances related to the reported complaint condition were identified.The images were reviewed by independent physician and the results are as follows.The imaging demonstrates a bifurcation aneurysm at various coiling stages, and it is unclear if a final image is presented as there is a microcatheter in all images.The aneurysm appears to be a distal aca aneurysm; however, the orientation of the images and the magnification makes identifying the aneurysm location challenging.Coil herniation is not appreciated in the imaging or other issues related to the procedure.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - positioning difficulty-coil herniation¿ could not be confirmed.In addition, based on the review of the images received, there is no coil herniation noted or other issues related to the procedure.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 11MM X 18.9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10395636
Report Number3008114965-2020-00353
Device Sequence Number2948677
Product Code KRD
UDI-Device Identifier10886704078067
UDI-Public10886704078067
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberMFR181118
Device Catalogue NumberMFR181118
Device Lot NumberL13717
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRUSFRAME18 12MM X 20.7CM